MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ LVP BUR 60D 2SS BV; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ LVP BUR 60D 2SS BV; INTRAVASCULAR ADMINISTRATION SET
Model Number 2447-0007
Medical Device Problem Codes Leak/Splash (1354); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd alaris¿ lvp bur 60d 2ss bv was damaged and leaked.The following information was provided by the initial reporter: sterile tubing change was completed for uvc infusing tpn @ 1700.@ 1745 the pump was alarming air in line.When i was removing air from the line it was noted to be slightly wet.Upon further inspection, there was a tiny hole in the tubing leaking tpn.
 
Additional Manufacturer Narrative
Investigation summary: a complaint of a tiny hole in the tubing causing leakage was received from the customer.A sample was returned for investigation.Through visual inspection, no defects or damages were observed on the set.The set was then attempted to be primed with water, but fluid could not pass through the first y-site.A syringe was attached to the y-site to pull the fluid through but it was not possible.The syringe was then used to push water through the y-site and it was able to flow through, but with some bubbles in the tubing.The set was then infused, but an occlusion alarm popped up on the pump.The set was attempted to be primed two more times but the pumped alarmed with an air-in-line issue.A leakage test was performed to locate the hole and it was found at the top of the pumping segment.A device history record review for model 2447-0007 lot number 20125219 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 09dec2020.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The manufacturing plant was notified of this defect.The root cause was determined to be misloading of the pump.These small holes on the pumping segment are created when the tubing is loaded from bottom to top.The segment should be loaded from the top to bottom to prevent these tears.This incident has been added to our database of reported incidents.

Brand Name
BD ALARIS¿ LVP BUR 60D 2SS BV
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14955878
Report Number9616066-2022-00833
Device Sequence Number6906133
Product Code FPA
UDI-Device Identifier50885403235076
UDI-Public50885403235076
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/09/2023
Device Model Number2447-0007
Device Catalogue Number2447-0007
Device Lot Number20125219
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2022
Initial Report FDA Received Date07/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown